Community Forum Archive

Auras, but no seizures. What the hell.

Sun, 01/11/2015 - 22:34

 

Hello, everyone.

My name is Carmen Tschumy and I've been having seizures since I was 13 or 14 years old. I honestly don't remember.

I'm 17 now, and I honestly believe that I won't outgrow this condition.

Sounds pessimistic, but it's hard knowing that you've loved your life without epilepsy some time ago. Let me start by explaining how this happened. In middle school, I was diagnosed with Major Depressive Disorder and I was given the prescription drug Welbutrin XL. I was UNAWARE of seizures being one of the side effects. Actually, it was considered a severe but rare side effect. And I didn't find out until it was too late. It was in March of 2011 and I had gotten home from school. I was having nystagmus which was a warning before a seizure in my case. Eventually, when my nystagmus happened a 3rd time, I went into a full blown, violent grand mal seizure. I thought I was gonna die. I woke up in the hospital being told that I had a seizure. I was scared and I refused to believe them. That same day, I was put on Keppra and taken off my Welbutrin. I was free of seizure activity for 3 months. I had my second seizure on the last day of school which was strange. The Welbutrin was out of my system by then, so why did I have another seizure? I was kept in the hospital for 3 days and left with a higher dose of Keppra. I didn't understand. I told myself that that antidepressant ruined my life.. I could no longer do the things I loved.

Til this day, I've been having seizures to no avail.. 

But the ones I'm having now are a lot stranger. I keep having auras, but no seizures.. And it's been going on non stop for 2 days. I've been taking my Lamictal XL regularly, but there's no end. I'm in constant fear of breaking out into a grand mal. There are times where I can't control the movement of my head and my chest feels constricted, but I'm wide awake. What's going on? I'm petrified.

Comments

Auras are seizures in

Submitted by just_joe on Thu, 2015-01-15 - 11:29
Auras are seizures in themselves. Medication side effects do cause seizures in some people. However you could have been seizure prone and would hav e started having seizures anyway. You posted they gave tou keppa and the dosages was increased after the secone seizure at the end of the school year. The part that makes me wonder is this >>I've been taking my Lamictal XL regularly, but there's no endIf it were me I would be contacting my neurologist and discussing this issue with him to see if my dosages needed to be changed or anothe medication needs to be coupled with my keppra. I hope you get the assistance you need Joe

Join Our Newsletter

Stay up to date with the latest epilepsy news and stories from the community.